1. Are you a current member with account or password issues?

    Please visit following page for more information

    Dismiss Notice

Overdose first aid treatment

Discussion in 'First Aid Station' started by TOPOS, Jun 20, 2016.

  1. VinnyP
    • In Omnia Paratus

    VinnyP Loaded Pockets

    Joined:
    Aug 18, 2006
    Messages:
    612
    Likes Received:
    112
    Right we are moving away from don't put your mouth on any stranger mask or not to chest only and best CPR. AHA and all the CPR protocols have gone back and forth but for trained responders it is 30 - 2 unless unable or unwilling to give rescue breaths. And definitely start with quality compressions, not letting the breaths interfere.
    However we were talking about overdoses. For basic life support, breathing outside the goalposts of life definitely start CPR.
    But for people trained to your level, you will know drug overdose is one where you look for a pulse and if it is present go for rescue breaths.

    Sent from my SM-G935F using Tapatalk
     
    Swe_Nurse likes this.
  2. TFin04

    TFin04 Loaded Pockets

    Joined:
    Aug 16, 2009
    Messages:
    17
    Likes Received:
    22
    This thread was for single layperson assistance, not two trained reaponders. CPR only is the correct choice within those limits.
     
  3. buck268

    buck268 Loaded Pockets

    Joined:
    Apr 8, 2015
    Messages:
    41
    Likes Received:
    24
    Aha is still 30:2 for providers

    Sent from my HTC6515LVW using Tapatalk
     
    PragmaticMurphyist and polak187 like this.
  4. PragmaticMurphyist

    PragmaticMurphyist Loaded Pockets

    Joined:
    Feb 15, 2015
    Messages:
    460
    Likes Received:
    838
    St John Ambulance is 30:2 too
     
  5. VinnyP
    • In Omnia Paratus

    VinnyP Loaded Pockets

    Joined:
    Aug 18, 2006
    Messages:
    612
    Likes Received:
    112
    They are all 30:2 I mistyped apologies. Dual responders and infants are 15:2.

    Sent from my SM-G935F using Tapatalk
     
    PragmaticMurphyist likes this.
  6. ReubenRN

    ReubenRN Loaded Pockets

    Joined:
    Feb 17, 2015
    Messages:
    15
    Likes Received:
    14
    Compressions only, forget about breathing, unless they have something stuck in the wind pipe. Until Narcan arrives, knuckle rub on the sternum to keep them somewhat awake.
     
  7. thegrouch314

    thegrouch314 Loaded Pockets

    Joined:
    Dec 10, 2015
    Messages:
    362
    Likes Received:
    263
    As someone who takes opioid painkillers, I might be eligible to keep a narcan kit around, in case I mess up my dosages and inadvertantly od but there's no way I'm administering that to strangers. I'm pretty sure good samaritan laws don't cover you for prescription meds.

    I'm gonna stick with cpr and checking for respiratory depression Intel an ambulance arrives
     
  8. ArkansasFan30

    ArkansasFan30 Loaded Pockets

    Joined:
    Dec 7, 2012
    Messages:
    1,546
    Likes Received:
    1,318
    I didn't look at any other replies. Protect yourself, protect the others airway, CPR as needed. Some states have OTC naloxone.

    Get ready for a fight.



    BTW, I wouldn't recommend naloxone unless it's like your child or mom or something. Conceivably, the affected has another problem, not merely overdose, and using naloxone you just threw them into withdrawals.
     
    #28 ArkansasFan30, Jun 13, 2017
    Last edited: Jun 13, 2017
  9. Outbound

    Outbound Loaded Pockets

    Joined:
    Nov 26, 2010
    Messages:
    273
    Likes Received:
    276
    I had a guy OD on fentanyl while he and his GF were driving past my house last summer. She pulled over and screamed for help. I went out and with the help of a bystander, got him out of the car and I basically maintained the airway, monitored breathing and kept an eye on vitals while getting what info I could from the hysterical GF to pass on to 911 while the ambulance was en route.

    I'm an emergency medical responder (intensive 2 week course, last step before EMT school) and honestly, without Narcan and the training to use it, there's little anyone can do other than maintain airways and do CPR if required.
     
    McNasty likes this.
  10. thekapow

    thekapow EDC Junkie!!!!!

    Joined:
    Dec 7, 2011
    Messages:
    1,928
    Likes Received:
    3,699
    but you have a person breathing on their own, thats more than enough reason for me. I would strongly advice people to use naloxone if trained - a life is a life regardless of the events leading up up to the overdose
     
    Swe_Nurse likes this.
  11. ArkansasFan30

    ArkansasFan30 Loaded Pockets

    Joined:
    Dec 7, 2012
    Messages:
    1,546
    Likes Received:
    1,318
    Nevermind.
     
    Last edited by ArkansasFan30, Jun 15, 2017
    #31 ArkansasFan30, Jun 15, 2017
    Last edited: Jun 15, 2017
  12. Stinson12

    Stinson12 Loaded Pockets

    Joined:
    Apr 6, 2015
    Messages:
    256
    Likes Received:
    770
    Airway Airway Airway. If you have naloxone and are comfortable giving it go for it. Don't worry about withdraw we can take care of that in the hospital. Also before you start CPR check for a pulse. I can't tell you how many OD's I've been on where someone is doing CPR and the person has a pulse lol.
     
  13. Swe_Nurse

    Swe_Nurse Loaded Pockets

    Joined:
    Mar 1, 2013
    Messages:
    525
    Likes Received:
    741
    Those people are following current and active guidelines on CPR. They are doing everything right in accordance what they've been taught.

    AHA and other national organizations clearly states that pulse checking is no longer part of layman CPR.
     
    PragmaticMurphyist likes this.
  14. Stinson12

    Stinson12 Loaded Pockets

    Joined:
    Apr 6, 2015
    Messages:
    256
    Likes Received:
    770
    Right......Thanks for the info.